1.12.2009

checking in ...

Blaaaaaah ...

That pretty much sums it up for me.  I'm out of bed quickly to check in on things and then going to rest again.  I'm okay, just completely wiped.

I've been feeling 'funny' since Friday.  Just this wheeziness in my chest and lungs ... pretty much figured it was the steroid taking affect.  Saturday I mentioned it to the nurse when I went in for my treatment.  She couldn't reach my doctor at all, and I said it was fine seeing as I had only two treatments left.

Saturday afternoon, I was with Taylor all day and we ended up being longer than we thought.  Got home just in time to run the girls to a birthday party.  It was great seeing my friends and catching up, but it really took a toll on me.

It's hard to explain, but I just felt weak, like I couldn't breathe, or talk ... anyway ... I called Curt from the car on the way home and told him I needed him to 'take over' when I got home.  I crawled into bed and went to sleep.

By Sunday, I was feeling even worse.  I went in early for my treatment and was asked by the nurse if my heart rate is always so low.  "No, not that I know of," I replied.  Never asking how low it was.

The nurse hooked up the treatment and came back a bit later saying she'd read my chart about the funny chest/lung problems.  She said my heart rate was pretty low and my blood pressure was high, and that I should go to prompt care for an EKG.  I wasn't so sure I wanted to do that, because I was anxious to get to church.  Curt had brought the girls there and they were waiting for me.

I finally gave in, and decided to go to prompt care.  The burning in my chest gave way to anything else I had going on.  Turns out prompt care was closed, so I went over to the emergency room.  I was in the hospital complex for the IV treatments anyway, so it wasn't far.

They did the EKG, my heart rate was about 40.  I'm not sure what my blood pressure came back as, I never asked.  They did some blood work.  Something came back funny from that, so I needed a CT scan.  Was dehydrated, so needed more IV treatments {thank goodness no steroid in that one}.

Finally, all came back okay and I was released.  Thank you Trishie and Craig for keeping me company.  And thank you Curtis for taking such good care of our girls.

I basically crawled back home and into bed.  I can't really describe the feeling, other than I felt sort of 'dead.'  Too weak to do anything.  It hurt to breathe or get a full extension of breath.  I just sort of laid there.

I'm home again today and in bed.  I just feel so weak.  And I promise I'm not complaining!!  I still can't imagine what our brave chemo patients go through, or some of the other terrible things people close to me are facing.  This is just how I feel.

I'm done with the IV steroids and am taking an oral one for a couple of weeks.  I have an appointment with the ophthalmologist tomorrow afternoon and hope to find out more about my eye.  The pain is relatively gone {thank you God!}, but still no improvement in my vision.

Thank you ... a million times, for your prayers, thoughts, notes and calls ... I am blessed.

2 comments:

Tiffany said...

Oh, Tracie! I am so sorry that you feel so lowsy! This is just not right! I hope tomorrow is a better day. Sweet dreams my friend.

LobotoME said...

oh my gosh - you can't seem to catch a health break can you these past few weeks - i imagine the steroids are messing with your blood pressure/pulse rate, etc...that's a lot of steroids pumping into one small body.

sure hope you feel better soon ~~

take good care, jenny